Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 97, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 20, 2016, 4:04 PM EDT. It took effect at Oct 20, 2016, 5:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 4:04 PM EDT (20:04 UTC)
- In effect from
- Oct 20, 2016, 5:00 PM EDT
- Expired
- Oct 21, 2016, 3:01 PM EDT
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
492 WHUS73 KAPX 202004 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT THU OCT 20 2016 LHZ348-349-210400- /O.NEW.KAPX.SC.Y.0097.161020T2100Z-161021T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 404 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
4 follow-up statements
367 WHUS73 KAPX 210248 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 PM EDT THU OCT 20 2016 LHZ348-349-211100- /O.CON.KAPX.SC.Y.0097.000000T0000Z-161021T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1048 PM EDT THU OCT 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
982 WHUS73 KAPX 210756 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 356 AM EDT FRI OCT 21 2016 LHZ348-349-211600- /O.CON.KAPX.SC.Y.0097.000000T0000Z-161021T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 356 AM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
214 WHUS73 KAPX 211418 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1018 AM EDT FRI OCT 21 2016 LHZ348-349-212100- /O.CON.KAPX.SC.Y.0097.000000T0000Z-161021T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1018 AM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
637 WHUS73 KAPX 211901 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 301 PM EDT FRI OCT 21 2016 LHZ348-349-212015- /O.CAN.KAPX.SC.Y.0097.000000T0000Z-161021T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 301 PM EDT FRI OCT 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:59 PM EDT, 5 minutes earlier.
Area forecast discussion, Oct 20, 3:59 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 359 PM EDT Thu Oct 20 2016 .SHORT TERM...(This evening and overnight) Issued at 339 PM EDT Thu Oct 20 2016 ...Lake induced clouds/showers tonight and Friday... High Impact Weather Potential: Minimal outside of a few waterspouts on Lake Michigan overnight into Friday. Pattern Synopsis/Forecast: 18z surface analysis shows the upper Great Lakes stuck in between high pressure spanning the central/ northern Plains...and incipient cyclogenesis over Kentucky/West Virginia. Northerly flow between these systems continues to funnel cooler air into and across the warmer lakes...resulting in a stratocumulus field across the Upper Peninsula...and layered cloud decks across northern Lower Michigan with shallow stratocumulus beneath a mid/high cloud deck along anticyclonic shear side of an 140kt jet axis cutting southwest-northeast across the forecast area. Elongated rain band associated with developing Ohio Valley low center and attendant frontal zone has remained south of the forecast area today...while scattered lake induced showers have been drifting in off Lake Superior and into central/eastern Upper Michigan. Primary Forecast Concerns: Lake clouds/showers are expected to persist...with flow becoming primarily from the north tonight best focus for showers will likely be along/west of US-131 across northwest Lower. May also see some showers right along the US-23 corridor in northeast Lower...while current shower activity clipping western portions of Mackinac county will probably turn away from the eastern end of the U.P. overnight. May see some thinning of the cloud cover across far eastern Upper (along the St. Mary's river/Drummond Island) and interior northern Lower as high level moisture pulls out. .LONG TERM...(Friday night through Thursday) Issued at 339 PM EDT Thu Oct 20 2016 Friday night through Sunday... ...A rather uneventful weather weekend expected... High impact weather potential: None Pattern synopsis and forecast: Current rather progressive, somewhat zonal flavor to the larger scale NOAM pattern set to slow down and become a bit more amplified heading through this weekend...owning in large part to strong low pressure set to develop over the northeast states into the Canadian Maritimes. Although most active weather will remain well off to our east tied to this system, backside caa will result in a seasonably chilly start to the weekend. Airmass modification will be a quick one (like it has been this fall), returning temperatures to near seasonal levels by Sunday. Low amplitude and fast moving wave may bring a late Sunday shower threat in what should otherwise should be a mostly dry weekend. Primary forecast concerns: Cloud and temperature trends through Sunday. Addressing Friday evening lingering light lake shower potential as well those later Sunday shower concerns. Details: Only real issue Friday night through Saturday night is one of cloud trends, although may still be dealing with some pesky very light lake induced rain showers in favored north flow areas early Friday evening. That cloud forecast, especially Friday night into Saturday, remains one rather formidable challenge. Still plenty of enough cold air in slowly veering lower level wind field to induce lake driven strato-cu development right into the start of Saturday. Will trend somewhat pessimistically in favored lake areas, waiting until later Saturday morning to really begin to thin clouds out. Narrow surface ridge axis pivots overhead later Saturday into Saturday night, continuing the dry weather theme under partly cloudy skies. That idea continues into at least the start of Sunday. Low amplitude and fast moving wave mentioned earlier looks to arrive sometime later Sunday. Still some lingering uncertainty on its exact timing, but general consensus for its influence to be felt by later Sunday afternoon across at least the northwest half of the area. Not much forcing or moisture to be had, but definitely enough there to warrant at least some shower mention. For a change, high temperatures will remain a touch below normal Saturday, when some areas will likely not get out of the upper 40s. That comes to an end Sunday, when widespread highs back into the 50s return. MSB Extended (Sunday night through Thursday) issued at 300 PM EST THU Oct 20 2016 The 500mb pattern shows a transient ridge in the central conus...then flattening out to a "messy zonal" flow from mid week on. A couple shortwave trough move through the flow to provide period shots at precipitation. Outside of some possible brief lake contributions on Monday...the first half of the extended looks generally dry, with a more substantial front lifting over the lakes late Wednesday through Thursday to be the next chance for appreciable rainfall. Temperatures will be running real close to seasonal norms...with overnight lows on the warm side of normal. Berger && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 635 AM EDT Thu Oct 20 2016 Cold air overspreading the region has and will bring BKN-OVC MVFR to occasionally VFR cigs to northern Michigan today through tonight. Steady northerly winds anticipated through tonight, largely under sustained 10 knots, although higher gusts are possible at times. && .MARINE... Issued at 339 PM EDT Thu Oct 20 2016 Low end small craft advisory conditions along the Lake Huron nearshore south of Thunder Bay tonight and through the day Friday. Winds may also be gusty in these same nearshore zones on Saturday. Isolated waterspouts possible after midnight tonight and through the day on Friday along northwest Lower Lake Michigan nearshore zones. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SHORT TERM...JPB LONG TERM...MSB/KAB AVIATION...Adam MARINE...JPB
Hazardous weather outlook, Oct 20, 4:01 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EDT THU OCT 20 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-211200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 401 PM EDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR WATERSPOUTS ON PARTS OF LAKE MICHIGAN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR WATERSPOUTS ON PARTS OF LAKE MICHIGAN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.